Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

September 11, 2011Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at Sep 11, 2011, 4:31 PM EDT for Chautauqua County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2011, 4:31 PM EDT (20:31 UTC)
Expired
Sep 11, 2011, 5:30 PM EDT
In force
59 min
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 80 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WWUS81 KBUF 112031
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
431 PM EDT SUN SEP 11 2011

NYZ019-112130-
CHAUTAUQUA NY-
431 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED OVER CENTRAL
  CHAUTAUQUA COUNTY...AND MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  STOCKTON...
  CASSADAGA...
  SINCLAIRVILLE...
  CHERRY CREEK...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4242 7907 4226 7908 4222 7945 4230 7950

$$

TMA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 11, 3:48 PM EDT, 43 minutes earlier.

Area forecast discussion, Sep 11, 3:48 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EDT SUN SEP 11 2011

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL GRADUALLY SLIDE EAST OF THE REGION
OVERNIGHT...ALLOWING SHOWERS AND THUNDERSTORMS TO TAPER OFF THIS
EVENING. EXPECT DRY WEATHER AND WARM TEMPERATURES TO RETURN MONDAY
BEFORE A STRONG COLD FRONT BRINGS A BETTER CHANCE FOR SHOWERS AND
THUNDERSTORMS TUESDAY AFTERNOON INTO TUESDAY NIGHT. NOTICEABLY
COOLER AIR WILL FOLLOW THIS FRONT WEDNESDAY THROUGH THE END OF
NEXT WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
THROUGH THIS EVENING...SLOW MOVING SHOWERS AND THUNDERSTORMS SHOULD
GRADUALLY WEAKEN WITH THE LOSS OF DAYTIME HEATING. THIS SAID...THESE
STORMS WILL CONTINUE TO BE SLOW MOVING...WITH A CONTINUED THREAT FOR
LOCALLY HEAVY RAINFALL LASTING UNTIL JUST BEFORE SUNSET. SHOWERS AND
THUNDERSTORMS WILL BE MOST PERSISTENT ACROSS THE SOUTHERN
TIER...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING NORTHWARD
TO LAKE ONTARIO.

OTHERWISE...THE UPPER LEVEL TROF WHICH IS HELPING SPARK THIS
ACTIVITY WILL CONTINUE TO SLOWLY SLIDE EAST OVERNIGHT. THE LOSS OF
DIURNAL HEATING SHOULD BRING END MOST ACTIVITY...HOWEVER THERE ARE
SOME MODELS THAT KEEP ACTIVITY ACROSS LAKE ERIE WITH THE EXTRA
LAKE-WARMTH AND MOISTURE. HAVE A LOW CONFIDENCE IN THIS...WITH THE
NAM12 AND SREF MEMBERS THE ONLY MODELS SHOWING THIS...WHILE BOTH THE
GFS AND THE HIGH RESOLUTION HRRR YET TO KEY ON THIS. THEREFORE WILL
ONLY GO WITH CHANCE POPS ON AND NEAR LAKE ERIE...WITH SHOWERS
OTHERWISE TAPERING OFF.

FOR MONDAY...THE WEAK UPPER TROF WILL BE CENTERED ACROSS
EAST-CENTRAL NEW YORK...WHILE HIGH PRESSURE IS FORECAST TO RIDGE IN
FROM THE APPALACHIAN MOUNTAINS. THERE IS A SLIGHT CHANCE OF A
LINGERING SHOWER ASSOCIATED THE TROF ON MONDAY...OTHERWISE...IT WILL
BE ON THE WARM SIDE...WITH GENERALLY FAIR WEATHER. HIGHS SHOULD
MAINLY BE IN THE MID TO UPPER 70S...WITH PARTIAL SUNSHINE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MONDAY NIGHT WILL BE MILD AHEAD OF A STRONG COLD FRONT THAT WILL BE
CROSSING THE WESTERN GREAT LAKES. SOUTHERLY WINDS...THAT WILL
INCREASE THROUGH THE NIGHT WITH A TIGHTENING PRESSURE
GRADIENT...COMBINED WITH A 30 TO 35 KT LLJ AT 900 HPA WILL MAINTAIN
TEMPERATURES IN THE 60S THROUGH THE REGION. WILL HEDGE ABOVE MODEL
GUIDANCE...ESPECIALLY ACROSS THE NORTHERN NIAGARA FRONTIER AND ALONG
AND NORTH OF THE THRUWAY ALONG THE LAKE ONTARIO SHORELINE WHERE A
DOWNSLOPING WIND WILL MAINTAIN THE MILD TEMPERATURES IN THE MID AND
UPPER 60S. ANY DAYTIME SHOWERS WILL DIMINISH THROUGH THE EVENING WITH
SKIES CLEARING.

TUESDAY WILL BE THE LAST OF LATE SUMMER WARMTH ACROSS THE REGION FOR
SEVERAL DAYS WITH TEMPERATURES REACHING INTO THE MID AND UPPER 70S
ACROSS THE REGION...WITH 80S ACROSS LOWER ELEVATIONS. THE FOCUS
LATER TUESDAY WILL BE ON A STRONG COLD FRONT CROSSING THE REGION
LATE TUESDAY AND OVERNIGHT TUESDAY NIGHT. WILL BE A DRY START TO
TUESDAY...BUT BY AFTERNOON EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO FORM AHEAD OF THE APPROACHING COLD FRONT.

SBCAPES ARE FORECAST TO CLIMB TO 1000-1500 J/KG ACROSS THE REGION BY
LATE TUESDAY...WITH SHEAR BEING SUPPLIED BY A 40KT LOW LEVEL JET IN
THE VCNTY OF 5-7K FT. ANY THUNDERSTORMS BEING GENERATED BY THE
CONVERGENCE NEAR THE PASSING FRONTAL BOUNDARY LATE TUESDAY/TUESDAY
EVENING COULD BE ENHANCED BY THESE FACTORS...SO THERE WILL BE THE
RISK FOR GUSTY THUNDERSTORMS. THIS PROSPECT WILL BE CONVEYED IN THE
HAZARDOUS WEATHER OUTLOOK PRODUCT.

OTHERWISE...HIGH LIKELY POPS WILL BE USED ACROSS ALL OF WESTERN AND
NORTH CENTRAL NEW YORK TUESDAY NIGHT WITH THE PASSAGE OF THE STRONG
FRONT. TEMPS BY DAYBREAK IN THE WAKE OF THE FRONT WILL GENERALLY BE
IN THE LOWER 50S.

COLDER AIR WILL POUR ACROSS THE REGION WEDNESDAY WITH H85 TEMPS
STEADILY DROPPING THROUGH THE SINGLE DIGITS (C). THIS WILL PREVENT
OUR TEMPERATURES FROM CLIMBING OUT OF THE MID 60S...WHILE ALSO
SETTING UP CONDITIONALLY UNSTABLE ENVIRONMENT OVER THE LAKES. CURRENT
LK SFC TEMPS RANGE FROM ABOUT 65 TO 70. SYNOPTICALLY...LOW LEVEL
RIDGING WILL BUILD ACROSS OUR FORECAST AREA WHILE A BROAD CYCLONIC
UPPER LEVEL FLOW WILL TAKE UP RESIDENCE OVER THE GREAT LAKES REGION.
THE RIDGING AND PRESENCE OF DRY MID LEVEL AIR...COUPLED WITH DIURNAL
MIXING FROM A RELATIVELY STRONG EARLY SEPT SUN...SHOULD WORK AGAINST
ANY LAKE EFFECT SHOWERS ALTHOUGH CLOUDS WILL INCREASE WITH THE
SETTING SUN.

A SECONDARY COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT
THAT COMBINED WITH THE NEARING OF AN UPPER LEVEL SHORT WAVE WILL
PRODUCE SCATTERED SHOWERS. MARGINAL LOW LEVEL CONVERGENCE COUPLED
WITH SOME LAKE INSTABILITY COULD TOUCH OFF SOME SCT SHOWERS. TEMPS
ACROSS THE REGION WEDNESDAY NIGHT ARE EXPECTED TO DROP INTO THE MID
40S. WITH THE PASSAGE OF THE SHORT WAVE ON THURSDAY...COMBINED WITH
LAKE INDUCED INSTABILITY WITH THE COLD POOL OF AIR ALOFT WILL
PRODUCE SCATTERED SHOWERS ACROSS THE REGION ON THURSDAY. TEMPERATURES
ON THURSDAY WILL BE SOME 10 TO 15 DEGREES BELOW NORMAL.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LET THERE BE NO DOUBT...IT WILL BE QUITE AUTUMNAL DURING THIS
PERIOD. A DEEP H5 TROUGH OVER EASTERN CANADA AND THE LOWER GREAT
LAKES AT THE START OF THIS PERIOD WILL CIRCULATE ANOMALOUSLY CHILLY
AIR ACROSS OUR REGION AS H85/925 TEMPS WILL BE 2/3 STD BELOW NORMAL.
THIS WILL TRANSLATE INTO DAYTIME HIGHS IN THE 50S AND 60S...MAKING
IT FEEL MORE LIKE MID OCTOBER. TALK ABOUT TRICK OR TREAT!

IN REGARDS TO PCPN...THE CHILLY AIR WILL HELP TO GENERATE SOME SCT
LAKE EFFECT RAIN SHOWERS...BUT FOR THE BULK OF THIS PERIOD...THE
WEATHER WILL BE DRY.

ON THURSDAY NIGHT...A VIGOROUS SHORTWAVE WILL DROP INTO THE BASE OF
THE H5 TROUGH THAT WILL BE CROSSING THE LOWER GREAT LAKES. THIS PUSH
FROM THE NORTH WILL REINFORCE AN ALREADY CHILLY AIRMASS TO THE POINT
WHERE H85 TEMPS WILL DROP TO AROUND -2C. THE RESULTING TEMP
DIFFERENCE BETWEEN THIS AIRMASS AND THE WARM LK SURFACES (18-21C)
WILL SET UP MODERATE TO EXTREME INSTABILITY OVER THE LAKES. SEVERAL
INHIBITING FACTORS FOR LAKE EFFECT RAIN SHOWERS WILL BE IN PLACE
THOUGH...INCLUDING A SHORT FETCH AND LESS THAN FAVORABLE WIND
SHEAR...COURTESY OF A LARGE SFC HIGH OVER THE UPPER LAKES. THE HIGH
WILL PRODUCE A NORTH TO NORTHWEST FLOW...WHICH WILL LIMIT THE
RESIDENCE TIME WHILE EVENTUALLY PRODUCING A SUBSIDENCE INVERSION TO
SQUELCH DEEP CONVECTION. WILL USE CHC TO SLGT CHC POPS FOR THE
COUNTIES BORDERING THE SOUTH SHORE OF LAKE ONTARIO AND FOR SITES SE
OF LK ERIE.

SFC TEMPS THURSDAY WILL STRUGGLE TO REACH THE UPPER 50S...WITH ONLY
A FEW LUCKY SITES SE OF LK ONTARIO TICKLING THE 60 DEGREE MARK. FOR
THURSDAY NIGHT...LOWS WILL RANGE FROM THE UPPER 30S EAST OF THE TUG
HILL AND ACROSS THE SRN TIER VALLEYS TO THE MID 40S ALONG THE SOUTH
SHORE OF LK ONTARIO.

EXPANSIVE HIGH PRESSURE WILL CROSS OUR FORECAST AREA FRIDAY AND
SATURDAY. WHILE IT WILL CERTAINLY BE CHILLY ENOUGH FOR LAKE INDUCED
INSTABILITY...LIMITED MOISTURE AND A LOWERING SUBSIDENCE INVERSION
WILL PREVENT LAKE EFFECT SHOWERS FROM COMING INTO PLAY. HIGH TEMPS
FRIDAY WILL BE WITHIN A COUPLE DEGREES OF 60...WHILE TEMPS WILL
MODERATE A BIT SATURDAY TO THE LOW-MID 60S. NORMAL HIGHS FOR THIS
TIME OF YEAR ARE CLOSE TO 70.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THROUGH THIS AFTERNOON...AN UPPER LEVEL TROF WILL CONTINUE TO
APPROACH FROM THE WEST...SPARKING SHOWERS AND THUNDERSTORMS. THESE
WILL BE MOST PERSISTENT AT JHW...WITH A LESSER CHANCE OF STORMS
IMPACTING IAG/BUF/ROC. CONDITIONS SHOULD LARGELY BE VFR...OUTSIDE
OF SHOWERS AND THUNDERSTORMS. THUNDERSTORMS MAY BRIEFLY LOWER VSBY
TO 2SM OR LESS IN RAIN...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE.
HIGH CONFIDENCE IN VFR CONDITIONS AT ART.

OUTLOOK...
TUESDAY AND TUESDAY NIGHT...VFR/MVFG WITH SHOWERS AND THUNDERSTORMS
LIKELY.
WEDNESDAY THROUGH FRIDAY...MAINLY VFR. SCATTERED SHOWERS.

&&

.MARINE...
HIGH PRESSURE OVER NEW ENGLAND WILL MOVE OUT INTO THE ATLANTIC
TONIGHT...WHILE A COLD FRONT DROPS SOUTH TOWARD NEW YORK STATE. AS
THE FRONT GETS CLOSER LATER TONIGHT AND MONDAY...EXPECT SOUTHWEST
WINDS TO PICK UP ON BOTH LAKES...ESPECIALLY LAKE ERIE WHERE WIND AND
WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA.

WINDS WILL FRESHEN FROM THE SOUTHWEST ACROSS BOTH LAKES ON TUESDAY
AS A SECOND COLD FRONT APPROACHES FROM THE MIDWEST. AS THE FRONT
CROSSES THE LAKES TUESDAY EVENING AND EARLY TUESDAY NIGHT...WINDS
WILL SHIFT TO NORTHWEST. COOLER CONDITIONS FOR THE LATTER HALF OF
THE WEEK WILL ALLOW FOR BETTER MIXING...WHICH MAY ENHANCE WAVES
DESPITE A RELATIVELY MODEST FLOW.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...RSH/THOMAS
LONG TERM...RSH/THOMAS
AVIATION...APFFEL
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Sep 11, 5:58 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
558 AM EDT SUN SEP 11 2011

NYZ001>008-010-011-121000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-
558 AM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PASSAGE OF A VIGOROUS COLD FRONT LATE TUESDAY AND TUESDAY
EVENING COULD GENERATE SOME STRONG TO SEVERE THUNDERSTORMS.
SIGNIFICANTLY COOLER WEATHER WILL FOLLOW FOR THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-019>021-085-121000-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
558 AM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE
SLOW MOVING. THERE IS A CHANCE SOME STORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL. IMPACT WILL BE VERY LOCALIZED IN NATURE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PASSAGE OF A VIGOROUS COLD FRONT LATE TUESDAY AND TUESDAY
EVENING COULD GENERATE SOME STRONG TO SEVERE THUNDERSTORMS.
SIGNIFICANTLY COOLER WEATHER WILL FOLLOW FOR THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-121000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
558 AM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Local storm report, Sep 11, 3:26 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
326 PM EDT SUN SEP 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     CANANDAIGUA             42.89N  77.28W
09/11/2011                   ONTARIO            NY   TRAINED SPOTTER

            BRANCHES AND LIMBS DOWN. DIME SIZE HAIL

&&

EVENT NUMBER BUF1100262

MPUKAJLO
Local storm report, Sep 11, 3:41 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EDT SUN SEP 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             BRISTOL                 42.85N  77.43W
09/11/2011  M0.75 INCH       ONTARIO            NY   TRAINED SPOTTER

            DIME SIZE HAIL COVERING GROUND ONE INCH DEEP

&&

EVENT NUMBER BUF1100263

MPUKAJLO
Local storm report, Sep 11, 3:50 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT SUN SEP 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             VARYSBURG               42.75N  78.32W
09/11/2011  M0.75 INCH       WYOMING            NY   PUBLIC

&&

EVENT NUMBER BUF1100264

MPUKAJLO
Local storm report, Sep 11, 4:01 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
401 PM EDT SUN SEP 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             LIVONIA                 42.82N  77.67W
09/11/2011  M0.75 INCH       LIVINGSTON         NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1100265

MPUKAJLO
Special weather statement, Sep 11, 4:28 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
428 PM EDT SUN SEP 11 2011

NYZ001-002-112145-
NIAGARA-ORLEANS-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA
428 PM EDT SUN SEP 11 2011

AT 430 PM A LINE OF THUNDERSTORMS WAS DEVELOPING FROM WEST TO EAST
ACROSS CENTRAL NIAGARA AND ORLEANS COUNTIES. THESE STORMS
CONTAINED TORRENTIAL DOWNPOURS, GUSTY WINDS, AND HAIL. AREAS FROM
LEWISTON TO LOCKPORT TO ALBION WILL HAVE THE POTENTIAL FOR POOR
DRAINAGE FLOODING AND PONDING ON AREA ROADWAYS. THE STORMS WILL BE
DRIFTING NORTHEAST AND COULD REACH THE LAKE ONTARIO SHORELINE BY
6 IF THEY HOLD TOGETHER.
Special weather statement, Sep 11, 4:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
431 PM EDT SUN SEP 11 2011

NYZ019-112130-
CHAUTAUQUA NY-
431 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED OVER CENTRAL
  CHAUTAUQUA COUNTY...AND MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  STOCKTON...
  CASSADAGA...
  SINCLAIRVILLE...
  CHERRY CREEK...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4242 7907 4226 7908 4222 7945 4230 7950

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 12:34 PM EDTSpecial Weather StatementBUFErie56 min
Sep 11, 12:40 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua, Erie3 hr
Sep 11, 12:43 PM EDTSpecial Weather StatementBUFGenesee62 min
Sep 11, 12:46 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Wyoming44 min
Sep 11, 1:33 PM EDTSevere Thunderstorm WarningBUFLivingston, Wyoming42 min
Sep 11, 1:34 PM EDTFlash Flood WarningBUFLivingston, Wyoming3 hr
Sep 11, 1:55 PM EDTSevere Thunderstorm WarningBUFOntario50 min
Sep 11, 2:04 PM EDTSevere Thunderstorm WarningBUFGenesee, Wyoming41 min
Sep 11, 2:17 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Ontario, Wyoming43 min
Sep 11, 2:46 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario44 min
Sep 11, 5:01 PM EDTSpecial Weather StatementBUFErie59 min
Sep 11, 5:21 PM EDTAreal Flood AdvisoryBUFNiagara114 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.